# SDR CA051025001

- Difficulty date: October 24, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Dhav DHC2*
- Aircraft time: 25,542 hours
- Engine: Pwa R985AN14B
- Propeller: Hartzl HCB3R304
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Bearing
- Part number: 32983
- Condition: Broken
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION PROGRAM OF PULLING A CYLINDER AND PERFORMING AN INTERNAL VISUAL (REPETITIVE 500 HRS), A MECHANIC NOTICED IMPACT MARKS ON THE PISTON SKIRT, ELSEWHERE INSIDE CASE. NOTICED A CHUNK OF METAL IN BOTTOM OF THE CASE APPROX 2INCHES BY .2500 INCH WITH A PARTIA L P/N 2983 STILL LEGIBLE. AFTER CONSULTING THE PARTS CATALOG WE ARE REASONABLY CERTAIN IT IS A P/N 32983 MASTER ROD CRANKPIN BEARING ALTHOUGH THIS WILL HAVE TO BE CONFIRMED AT TEARDOWN. THERE WERE NO SIGNIFICANT METAL PARTICLES FOUND IN SUMP OR SCREEN. ENGINE O/H AGENCY HAS BEEN CONTACTED. THE ENGINE HAS BEEN PULLED AND WILL BE SENT FOR REPAIR. AT THE TIME OF THE ROUTINE INSPECT ION THE ENGINE HAD BEEN RUNNING FINE WITH NO REPORTED DEFECTS.
